Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Taking paracetamol for headache. Getting temporary relief. What should I do now?

User rating for this question
Answered by
Practicing since : 2001
Answered : 706 Questions
Hi Doctor,

This is for my wife XXXXXX aged 32 years. She experiences severe headaches almost every other day, and has been using paracetamole tablets to get some relief, it helps only for some time and she has to use it 3 times a day to get some relief. Which specialists should we consult, and anything to be worried as of now? I was planning to get an executive health check done for her later this week.
Posted Sat, 25 May 2013 in Headache and Migraines
Answered by Dr. Gopal Krishna Dash 21 hours later
Thanks for the query,

I understand your concern
This problem comes under the neurology specialty
I am a neurologist responding to you

Let me tell you that just like fever there are so many causes of headache and the management of a patient with headache depends upon the exact type of headache. Headache is commonly due to migraine, tension headache and it can also be due to brain infection/tumor/bleed etc. Looking in to your story, there is a possibility of migraine headache in your wife's case. Please note at this point of our discussion that the diagnosis of migraine is establishes d only when we exclude other treatable causes as I have mentioned above.

You can consult a local neurologist and get her evaluated. This neurological evaluation will guide us if she needs a brain scan XXXXXXX exclude other possibilities. If the scans are normal she will benefit with medications like topiramete, propranolol, amitriptiline along with rest, relaxation and avoiding the precipitating factor

Hope this clarifies your query
Please get back to me in case you have any other concern
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor